Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 6, NWS Green Bay, WI

February 18, 2013

NWS Green Bay, WI issued this gale warning at Feb 18, 2013, 3:29 PM CST. It took effect at Feb 19, 2013, 4:36 AM CST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 3:29 PM CST (21:29 UTC)
In effect from
Feb 19, 2013, 4:36 AM CST
Expired
Feb 20, 2013, 9:00 AM CST
In force
28 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WHUS73 KGRB 182129
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CST MON FEB 18 2013

...STRONG WINDS EXPECTED INTO WEDNESDAY MORNING...

.STRONG SOUTH WINDS WILL CONTINUE THIS THIS AFTERNOON AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST. WINDS WILL BRIEFLY
DIMINISH THIS EVENING BUT WILL BE ON THE INCREASE AGAIN FROM THE
NORTHWEST LATE TONIGHT AS THE LOW PRESSURE SYSTEM MOVES EAST OF
THE AREA AND DEEPENS. GUSTY WINDS WILL CONTINUE INTO WEDNESDAY.
GALE FORCE GUSTS ARE EXPECTED TUESDAY THROUGH WEDNESDAY EARLY
MORNING. 

LMZ541>543-190530-
/O.EXT.KGRB.SC.Y.0021.000000T0000Z-130219T1200Z/
/O.NEW.KGRB.GL.W.0006.130219T1200Z-130220T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
329 PM CST MON FEB 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST
WEDNESDAY. 

* SOUTH WINDS OF 10 TO 20 KTS WITH GUSTS TO 25 KTS WILL BECOME
  SOUTHWEST 5 TO 15 KTS FOR A PERIOD THIS EVENING. WINDS WILL THEN
  TURN NORTHWEST LATE TONIGHT AND INCREASE TO 20 TO 30 KTS WITH
  GUSTS TO 35 KTS BY TUESDAY MORNING. NORTHWEST WINDS TO 30 KTS
  WILL CONTINUE THROUGH TUESDAY NIGHT WITH GUSTS TO 40 KTS.

* WAVES OF 6 TO 10 FT ARE EXPECTED INTO THIS EVENING...THEN WILL
  SUBSIDE LATE THIS EVENING AS WINDS BRIEFLY DIMINISH. 2 TO 4 FT
  WAVES ARE EXPECTED FROM EARLY TUESDAY MORNING THROUGH AT LEAST
  WEDNESDAY NIGHT AS WINDS BECOME OFFSHORE. LARGER WAVES ARE
  EXPECTED TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
7 follow-up statements
254 
WHUS73 KGRB 190322
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
922 PM CST MON FEB 18 2013

...STRONG WINDS EXPECTED INTO WEDNESDAY MORNING...

.STRONG NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AS A LOW
PRESSURE SYSTEM MOVES EAST OF THE AREA AND DEEPENS. THE GUSTY
WINDS WILL CONTINUE INTO WEDNESDAY. GALE FORCE GUSTS ARE EXPECTED
TUESDAY THROUGH EARLY WEDNESDAY MORNING.

LMZ541>543-191130-
/O.CON.KGRB.SC.Y.0021.000000T0000Z-130219T1200Z/
/O.CON.KGRB.GL.W.0006.130219T1200Z-130220T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
922 PM CST MON FEB 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST
WEDNESDAY...

* NORTHWEST WIND INCREASING TO 15 TO 25 KTS WITH GUSTS TO AROUND
  30 KTS OVERNIGHT...THEN TO 30 KTS TUESDAY AND TUESDAY NIGHT
  WITH GUSTS TO 40 KTS.

* 2 TO 4 FT WAVES ARE EXPECTED THROUGH AT LEAST WEDNESDAY NIGHT
  WITH WINDS REMAINING OFFSHORE. LARGER WAVES ARE EXPECTED TOWARD
  THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
098 
WHUS73 KGRB 191036
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
436 AM CST TUE FEB 19 2013

...NORTHWEST GALES EXPECTED INTO WEDNESDAY MORNING...

.STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AS A LOW
PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA AND DEEPENS. GALE
FORCE GUSTS ARE EXPECTED TODAY THROUGH WEDNESDAY MORNING.

LMZ541>543-191845-
/O.CAN.KGRB.SC.Y.0021.000000T0000Z-130219T1200Z/
/O.EXT.KGRB.GL.W.0006.130219T1036Z-130220T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
436 AM CST TUE FEB 19 2013

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* NORTHWEST WINDS 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 TO 40
  KTS CAN BE EXPECTED THROUGH WEDNESDAY MORNING.

* WAVES HEIGHTS OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD...
  INCREASING TO 4 TO 6 FT TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
TSK
379 
WHUS73 KGRB 191617
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CST TUE FEB 19 2013

...NORTHWEST GALES TO CONTINUE INTO WEDNESDAY MORNING...

.STRONG NORTHWEST WINDS WILL CONTINUE...AS A LOW PRESSURE SYSTEM
MOVES NORTHEAST OF THE AREA AND DEEPENS. GALE FORCE GUSTS ARE
EXPECTED THROUGH WEDNESDAY MORNING.

LMZ541>543-200030-
/O.CON.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1017 AM CST TUE FEB 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* NORTHWEST WINDS 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 TO 40 
  KTS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. 

* WAVES HEIGHTS OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD... 
  INCREASING TO 4 TO 6 FT TOWARD THE OPEN WATERS OF LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
974 
WHUS73 KGRB 192123
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CST TUE FEB 19 2013

...NORTHWEST GALES TO CONTINUE INTO WEDNESDAY MORNING...

.STRONG NORTHWEST WINDS WILL CONTINUE...AS A LOW PRESSURE SYSTEM
MOVES NORTHEAST OF THE AREA AND DEEPENS. GALE FORCE GUSTS ARE
EXPECTED THROUGH WEDNESDAY MORNING.

LMZ541>543-200530-
/O.CON.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 PM CST TUE FEB 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* NORTHWEST WINDS 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 TO 40 
  KTS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. 

* WAVES HEIGHTS OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD... 
  INCREASING TO 3 TO 5 FT TOWARD THE OPEN WATERS OF LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
462 
WHUS73 KGRB 200311
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CST TUE FEB 19 2013

...NORTHWEST GALES TO CONTINUE INTO WEDNESDAY MORNING...

.STRONG NORTHWEST WINDS WILL CONTINUE...AS A LOW PRESSURE SYSTEM
MOVES NORTHEAST OF THE AREA AND DEEPENS. GALE FORCE GUSTS ARE
EXPECTED THROUGH WEDNESDAY MORNING.

LMZ541>543-201115-
/O.CON.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
911 PM CST TUE FEB 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* NORTHWEST WINDS 15 TO 25 KTS WITH GALE FORCE GUSTS TO 35 KTS
  CAN BE EXPECTED THROUGH WEDNESDAY MORNING.

* WAVES HEIGHTS OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD... 
  INCREASING TO 3 TO 5 FT TOWARD THE OPEN WATERS OF LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
679 
WHUS73 KGRB 201048
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
448 AM CST WED FEB 20 2013

...GUSTY NORTHWEST WINDS TO CONTINUE TODAY...

.STRONG NORTHWEST WINDS WILL CONTINUE TODAY...WITH GALE FORCE
GUSTS EXPECTED NEAR DEATHS DOOR THIS MORNING.

LMZ542-543-201900-
/O.CAN.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/
/O.NEW.KGRB.SC.Y.0022.130220T1048Z-130220T2100Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
448 AM CST WED FEB 20 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS 15 TO 25 KTS WITH LOCALLY HIGHER GUSTS CAN BE
  EXPECTED THROUGH THIS AFTERNOON.

* WAVES HEIGHTS OF 2 TO 4 FT ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-201900-
/O.CON.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/
/O.NEW.KGRB.SC.Y.0022.130220T1500Z-130220T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
448 AM CST WED FEB 20 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
3 PM CST THIS AFTERNOON. 

* NORTHWEST WINDS 20 TO 25 KTS WILL CONTINUE THROUGH THIS
  AFTERNOON...WITH GALE FORCE GUSTS TO 35 KTS EXPECTED NEAR DEATHS
  DOOR THIS MORNING.

* WAVES HEIGHTS OF 3 TO 5 FT ARE ANTICIPATED THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TSK
916 
WHUS73 KGRB 201503 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
903 AM CST WED FEB 20 2013

...GUSTY NORTHWEST WINDS TO CONTINUE THROUGH THIS AFTERNOON...

.STRONG NORTHWEST WINDS WILL CONTINUE...WITH HIGHER GUSTS NEAR DEATHS
DOOR...

LMZ541-202100-
/O.EXP.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/
/O.CON.KGRB.SC.Y.0022.000000T0000Z-130220T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
903 AM CST WED FEB 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* NORTHWEST WINDS 15 TO 25 KTS WILL CONTINUE THROUGH THIS
  AFTERNOON...WITH GUSTS TO 30 KTS EXPECTED NEAR DEATHS DOOR.

* WAVES HEIGHTS OF 2 TO 5 FT ARE ANTICIPATED THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-202100-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-130220T2100Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
903 AM CST WED FEB 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* NORTHWEST WINDS OF 15 TO 25 KTS.

* WAVES HEIGHTS OF 2 TO 4 FT ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 18, 2:43 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 18, 2:43 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CST MON FEB 18 2013

.SHORT TERM...TONIGHT AND TUESDAY.

MAIN ISSUES THIS PERIOD INCLUDE ARRIVAL OF THE PCPN THIS AFTERNOON/EVENING
AND LAKE EFFECT SNOW IN VILAS COUNTY...AS LOW PRESSURE SYSTEM
PASSES EAST THROUGH THE AREA AND DEEPENS.

HAVE SPENT MUCH OF DAY BACKING OFF ON IMPENDING PCPN CHANCES. WITH
LOW CLOUDS/LOW LEVEL MOISTURE NEVER MATERIALIZING AS ADVERTISED IN
MODELS...NO DRIZZLE. AT THIS TIME...PCPN SEEN RIGHT ALONG FRONT
OR JUST AHEAD OF SHORT WAVE MOVING THROUGH IOWA. LEADING EDGE NOW
MOVING INTO SOUTHWEST WI.

MODELS ALL SIMILAR HANDLING CURRENT SYSTEM. STRONG LIFT WITH WAA
PULLED NORTH AND EAST OF THE AREA THIS MORNING. BEST
DYNAMICS/MOISTURE STAYS SOUTH OF CWA ALONG FRONT OVER IL/SRN WI.
THOUGH CYCLONIC FLOW ALOFT/QG FORCING AND STEEPER MID LEVEL LAPSE
RATES /BUBBLY APPEARANCE OF CLOUDS IN SAT TO OUR SOUTHWEST/ ENOUGH
TO KEEP EXTENDED PERIOD OF SNOW/SNOW SHOWERS GOING OVER EASTERN WI
TONIGHT INTO TUE. HAVE AN OVERALL 1 TO 3 INCHES FOR NEXT 24 HOURS.
EXCEPTION IS OVER NORTH CENTRAL...MAINLY VILAS AS FAVORABLE
CONDITIONS DEVELOP FOR LAKE EFFECT. WINDS IN FAVORABLE 340
DIRECTION AND INSTABILITY STRONG FOR NEXT 24 HOURS. THOUGH NEED TO
TAPER AMOUNTS DUE TO LOWER INVERSION HEIGHTS ON MODELS...ICE
COVERAGE ON LAKE SUPERIOR AND STRENGTH OF WIND...LIMITING
RESIDENCE TIME OVER LAKE. HAVE BUMPED POPS A BIT SOUTH INTO ONEIDA
CTY DUE TO STRONG WINDS EXPECTED TO CARRY SHOWERS FURTHER INLAND.

SEE SAW IN TEMPS CONTINUES WITH TUE HIGHS BELOW SEASONABLE NORMS.
BLUSTERY NORTHWEST WINDS TO KEEP WIND CHILL VALUES BELOW ZERO
THROUGH TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. LAKE EFFECT SNOW
SHOWERS SHOULD CONTINUE IN VILAS COUNTY TUESDAY NIGHT. WHILE
INSTABILITY IS NOT LACKING...THERE IS CONSIDERABLE DIRECTIONAL
WIND SHEAR AND WESTERN LAKE SUPERIOR NOW HAS ALMOST 50 PERCENT ICE
COVER. SO WE ONLY EXPECT AN INCH OR TWO OF SNOW AT MOST. WHATEVER
SNOW FLURRIES ARE LEFTOVER IN THE FAR NORTH SHOULD END EARLY
WEDNESDAY AS ARCTIC HIGH BUILDS INTO THE REGION. TEMPERATURES NEAR
OR BELOW ZERO AND A STEADY BREEZE SHOULD CREATE WIND CHILLS OF 15
TO 25 BELOW LATE TUESDAY NIGHT AND EARLY WEDNESDAY. MIGHT NEED A
WIND CHILL ADVISORY FOR PARTS OF THE FORECAST AREA.

DRY...COLD WEATHER CONTINUES WEDNESDAY NIGHT AND THURSDAY AND THEN
WEAKENING LOW PRESSURE MOVES NORTHEAST FROM THE SOUTHERN PLAINS
TOWARDS THE WESTERN GREAT LAKES. THE MODELS HAVE BEEN SLOWING DOWN
THE ARRIVAL OF THE SNOW WHICH MAKES SENSE GIVEN THAT THE SYSTEM IS
MOVING TOWARDS A DRY ARCTIC HIGH. THINK THE SNOW SHOULD HOLD OFF
UNTIL THURSDAY EVENING. WHILE THE LOW LEVEL WARM ADVECTION IS
WEAKENING WITH TIME AND THE SYSTEM STAYS TO OUR WEST...IT SHOULD
BE ABLE TO PRODUCE A LONG PERIOD OF MAINLY LIGHT SNOW. MIGHT BE
ABLE TO GET 2 TO 4 INCHES OR PERHAPS A LITTLE MORE DEPENDING ON
SNOW TO WATER RATIO FOR THE THURSDAY EVENING THROUGH FRIDAY
EVENING PERIOD.

THEN DRY AND SEASONABLY COLD SATURDAY AND PROBABLY SUNDAY. THERE
ARE SIGNIFICANT DIFFERENCES IN TIMING AND STRENGTH WITH THE NEXT
SYSTEM EARLY NEXT WEEK SO MADE NO CHANGE TO NEXT WEEKEND.
&&

.AVIATION...VFR CONDITIONS EARLY TO GIVE WAY TO MVFR AND SCT IFR
CONDITIONS AS SFC LOW MOVES ACROSS WISC THIS AFTERNOON AND EVE.
STRONG LOW LEVEL WINDS FROM THE SOUTHWEST WILL LEAD TO LOW LEVEL
WIND SHEAR DURING THE MORNING.
&&

.MARINE... BRIEF LULL IN WINDS EXPECTED THIS EVENING WITH SURFACE
LOW PASSING OVER BUT WINDS TO INCREASE AGAIN BY TUESDAY WITH THE
DEEPENING LOW OVER LOWER MICHIGAN. GALE FORCE GUSTS POSSIBLE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
TUESDAY FOR WIZ005.

&&

TE/RDM
Hazardous weather outlook, Feb 18, 3:07 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CST MON FEB 18 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
307 PM CST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW TONIGHT WITH ACCUMULATIONS OF ONE TO TWO INCHES WILL LIKELY
CREATE SLIPPERY ROADS OVER THE REGION. LOCALLY HIGHER SNOW AMOUNTS ARE
POSSIBLE IN THE SNOWBELT OF VILAS COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

LAKE-EFFECT SNOW SHOWERS WILL ALSO CONTINUE OVER THE SNOWBELT OF
NORTHERN WISCONSIN THROUGH TUESDAY EVENING. THIS WILL LIKELY
RESULT IN ADDITIONAL ACCUMULATIONS ALONG WITH SNOW COVERED...SLIPPERY
ROADS.

STRONG NORTHWEST WINDS ON TUESDAY WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW OVER CENTRAL AND NORTHEAST WISCONSIN.

ANOTHER SHOT OF COLDER AIR IS FORECAST TO ARRIVE TUESDAY NIGHT AS
WINDS ARE EXPECTED TO BE SLOW TO DIMINISH. SUB-ZERO LOW
TEMPERATURES...COMBINED WITH A 10 TO 15 MPH WIND...MAY PRODUCE
DANGEROUS WIND CHILL VALUES APPROACHING 25 BELOW ZERO BY DAYBREAK
ACROSS NORTHERN AND CENTRAL WISCONSIN.

HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED AGAIN LATE IN THE WEEK. A
STORM DEVELOPING OVER THE PLAINS MID-WEEK WILL SLOWLY PUSH TOWARD
THE AREA. PRECIPITATION FROM THE STORM IS LIKELY TO BE IN THE
FORM OF SNOW WHEN IT REACHES OUR AREA SOMETIME LATE THURSDAY
AFTERNOON OR EVENING...BUT THERE IS STILL SOME UNCERTAINTY IN THE
TIMING. ALTHOUGH THE STORM WILL PROBABLY PRODUCE ACCUMULATING
SNOWS LATE IN THE WEEK...IT IS INCREASINGLY LIKELY THAT THE
HEAVIEST SNOWS AND GREATEST IMPACT WILL REMAIN TO THE SOUTH AND
WEST OF OUR AREA. ANYONE WITH TRAVEL PLANS LATE IN THE WEEK SHOULD
MONITOR LATER FORECASTS FOR MORE UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-192115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
307 PM CST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT FOR LAKE MICHIGAN TUESDAY AND TUESDAY
NIGHT.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:05 AM CSTWinter Weather AdvisoryGRBVilas35 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.